MAUDE Adverse Event Report: NIPRO CORPORATION (ODATE) NIPRO ELISIO-H DIALYZER

NIPRO CORPORATION (ODATE) NIPRO ELISIO-H DIALYZER
Model Number DD+ELISIO-15H
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation report still in progress.
 
Event or Problem Description
27 min into the dialysis treatment, the machine alarmed for minor blood leak, the staff tested it with a blood leak test strip and results were positive.They were unable to return the patient's blood, the machine was switched, and while setting up new dialyzer and bloodlines, the patient infiltrated and could not restart treatment.Patient left the dialysis unit stable, temperature was 96.5 right after machine alarmed for blood leak, temperature was 96.4 when discharged from unit.Since the staff was unable to return the patient's blood, 300ml of blood was lost.Patient's physician and clinical coordinator were aware of the issue.Physician increased dose of venofer and order to recheck hemoglobin level on next scheduled treatment.Patient's regular dialysis treatment was rescheduled for (b)(6) 2018 due to infiltration, staff was unable to draw labs.Patient is being scheduled for vascular access intervention (angioplasty) on (b)(6) 2018.Treatment was started at 6:07am and medication was given at 6:28am.Patient's access is a left upper av fistula.Treatment orders: 210 mins treatment, 3k, 2.5ca, bicrab 32, sodium 138, bfr 400, dfr 600, heparin bolus 2000 units and 600 units/hour, medication - epogen 10,000 units ivp, venofer order was 50mg weekly on that day ivp, hectorol 3.5mcg ivp and zone bar po.Other devices used: fresenius 2008 k2 dialysis machine.
 
Additional Manufacturer Narrative
Investigation report still in progress.(b)(4).
 
Event or Problem Description
27 min into the dialysis treatment, the machine alarmed for minor blood leak, the staff tested it with a blood leak test strip and results were positive.They were unable to return the patient's blood, the machine was switched, and while setting up new dialyzer and bloodlines, the patient infiltrated and could not restart treatment.Patient left the dialysis unit stable, temperature was 96.5 right after machine alarmed for blood leak, temperature was 96.4 when discharged from unit.Since the staff was unable to return the patient's blood, 300ml of blood was lost.Patient's physician and clinical coordinator were aware of the issue.Physician increased dose of venofer and order to recheck hemoglobin level on next scheduled treatment.Patient's regular dialysis treatment was rescheduled for (b)(6) 2018 due to infiltration, staff was unable to draw labs.Patient is being scheduled for vascular access intervention (angioplasty) on (b)(6) 2018.Treatment was started at 6:07 am and medication was given at 6:28 am.Patient's access is a left upper av fistula.Treatment orders: 210 mins treatment, 3k, 2.5ca, bicrab 32, sodium 138, bfr 400, dfr 600, heparin bolus 2000 units and 600 units/hour, medication - epogen 10,000 units ivp, venofer order was 50 mg weekly on that day ivp, hectorol 3.5 mcg ivp and zone bar po.Other devices used: fresenius 2008 k2 dialysis machine.

Brand Name
NIPRO ELISIO-H DIALYZER
Common Device Name
DIALYZER
Manufacturer (Section D)
NIPRO CORPORATION (ODATE)
8-7 hanuki-yachi, nilda-aza
ohdate-shi, akita, 01857 94
JA  0185794
MDR Report Key8202384
Report Number9610987-2018-00012
Device Sequence Number233866
Product Code KDI
UDI-Device Identifier00383790007092
UDI-Public00383790007092
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131935
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberDD+ELISIO-15H
Device Lot Number18B22F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight85